Alert archive / Texas / Freeze Warnings in 2012

Freeze Warning 3, NWS Austin/San Antonio, TX

November 28, 20125 counties in Texas

NWS Austin/San Antonio, TX issued this freeze warning at Nov 28, 2012, 12:34 AM CST for 5 counties in Texas. It took effect at Nov 28, 2012, 1:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 28, 2012, 12:34 AM CST (06:34 UTC)
In effect from
Nov 28, 2012, 1:00 AM CST
Expired
Nov 28, 2012, 8:00 AM CST
In force
7 hr
Issued by
NWS Austin/San Antonio, TX

Counties Bandera County, TX, Blanco County, TX, Gillespie County, TX, Kendall County, TX, Kerr County, TX

The radar

The Austin/San Antonio radar (KEWX), 96 km from the middle of the area, began a volume at 06:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 6.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2012-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2012-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2515 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

647 
WWUS74 KEWX 280634
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1234 AM CST WED NOV 28 2012

...A FREEZE WARNING FOR THE CENTRAL HILL COUNTRY...

.CLEAR SKIES...LIGHT WINDS WERE RESULTING IN TEMPERATURES FALLING
RAPIDLY TOWARD THE FREEZING MARK EARLY THIS MORNING. TEMPERATURES
WERE ALREADY IN THE MID AND UPPER 30S IN THE CENTRAL HILL COUNTRY
FROM BOERNE TO BANDERA...MEDINA...KERRVILLE TO FREDERICKSBURG AND
BLANCO. TEMPERATURES WILL CONTINUE TO SLOWLY FALL AND DROP TO
NEAR 32 DEGREES BY SUNRISE. LOW LYING AREAS AND VALLEYS WILL BE
ESPECIALLY SUSCEPTIBLE TO THE FREEZING TEMPERATURES FOR SEVERAL
HOURS.  

TXZ186>190-281400-
/O.NEW.KEWX.FZ.W.0003.121128T0700Z-121128T1400Z/
KERR-BANDERA-GILLESPIE-KENDALL-BLANCO-
INCLUDING THE CITIES OF...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO
1234 AM CST WED NOV 28 2012

...FREEZE WARNING IN EFFECT UNTIL 8 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT UNTIL 8 AM CST THIS MORNING. 

* TEMPERATURE...EARLY MORNING LOWS OF 30 TO 32 DEGREES.  

* IMPACTS...A LIGHT FREEZE MAY DAMAGE OR KILL TENDER VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Nov 27, 11:47 PM CST, 47 minutes earlier.

Area forecast discussion, Nov 27, 11:47 PM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1147 PM CST TUE NOV 27 2012

.DISCUSSION...
SEE AVIATION FOR 06Z TAF DISCUSSION.

&&

.AVIATION...
VFR SKIES TO FORECAST WILL EXTEND THROUGH THE NEXT 24 HOURS. LIGHT
NE WINDS WILL GRADUALLY TURN SE WITH ONLY DRT AND THE SOUTHERN
EDWARDS PLATEAU EXPECTED TO SEE SPEEDS ABOVE 10 KNOTS WEDNESDAY
AFTERNOON. AREAS OF LOW CLOUDS AND POSSIBLY FOG ARE EXPECTED TO
DEVELOP OVER THE I-35 TERMINALS AFTER 08Z WEDNESDAY.

&&

PREV DISCUSSION... /ISSUED 333 PM CST TUE NOV 27 2012/

DISCUSSION...
STRATUS OVER EASTERN PARTS OF SOUTH CENTRAL TEXAS WILL ERODE BY A
LITTLE AFTER SUNSET AS SURFACE HIGH PRESSURE SETTLES IN THE AREA.
THIN CIRRUS PASSING OVERHEAD WILL NOT HAMPER RADIATIONAL COOLING
AS WINDS BECOME LIGHT WITH LOWER DEWPOINTS. LOWS IN THE 30S TO MID
40S CAN BE EXPECTED TONIGHT. A FEW OF THE USUALLY COOLER SPOTS
WILL FLIRT WITH FREEZING AROUND SUNRISE WEDNESDAY.

THE SURFACE HIGH PRESSURE WILL MOVE OFF TO THE EAST ON WEDNESDAY
WITH A RETURN OF SOUTH TO SOUTHEAST LOWER LEVEL FLOW WHILE A ZONAL
FLOW ALOFT WILL PREVAIL. A WARMING TREND WITH INCREASING LOWER
LEVEL MOISTURE LEADING TO A PATTERN OF NIGHT AND MORNING CLOUDS
MIXING OUT IN THE AFTERNOON CAN BE EXPECTED FOR THE REMAINDER OF
THIS WEEK INTO THIS WEEKEND. A WEAK UPPER LEVEL TROUGH WILL MOVE
ACROSS TEXAS ON THURSDAY. MODEL TRENDS HAVE DEVELOPED THAT SHOW
LESS MOISTURE DEPTH WITH PWS UP TO AROUND ONE INCH AT BEST WHICH
RESULT IN VERY LITTLE QPF. HAVE MAINTAINED SLIGHT CHANCE POPS FOR
SHOWERS ACROSS EASTERN PARTS OF SOUTH CENTRAL TEXAS FOR THURSDAY.
HOWEVER...LATER FORECASTS MAY REMOVE MENTION IF THE MODEL TRENDS
CONTINUE. BY THIS WEEKEND...LOWS WILL BE IN THE MID 50S TO LOWER
60S WHICH IS 15 TO 20 DEGREES ABOVE AVERAGE WITH HIGHS IN THE
UPPER 70S TO LOWER 80S WHICH IS 10 TO 15 DEGREES ABOVE AVERAGE.
SOME HIGH TEMPERATURES MAY APPROACH RECORD LEVELS.

NEXT TUESDAY...AN UPPER LEVEL TROUGH AND SURFACE COLD FRONT MOVE
ACROSS TEXAS. THIS WILL BRING SLIGHT CHANCE POPS FOR SHOWERS AND
THUNDERSTORMS ACROSS EASTERN PARTS OF SOUTH CENTRAL TEXAS ON
TUESDAY AND A RETURN TO NEAR AVERAGE TEMPERATURES BY WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              40  68  46  71  59 /   0   0  -   20  10
AUSTIN BERGSTROM INTL AIRPORT  32  67  40  70  58 /   0   0  -   20  10
NEW BRAUNFELS MUNI AIRPORT     37  69  44  71  59 /   0   0  -   20  10
BURNET MUNI AIRPORT            34  66  45  68  58 /   0   0  -   10  10
DEL RIO INTL AIRPORT           39  68  50  71  57 /   0   0  -   -   10
GEORGETOWN MUNI AIRPORT        34  67  40  69  58 /   0   0  -   10  10
HONDO MUNI AIRPORT             38  69  48  70  58 /   0   0  -   20  10
SAN MARCOS MUNI AIRPORT        38  68  45  70  58 /   0   0  -   20  10
LA GRANGE - FAYETTE REGIONAL   40  68  46  71  59 /   0   0  -   20  10
SAN ANTONIO INTL AIRPORT       40  68  48  69  59 /   0   0  -   20  10
STINSON MUNI AIRPORT           42  69  49  70  59 /   0   0  -   20  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...18
SYNOPTIC/GRIDS...24
Hazardous weather outlook, Nov 27, 4:40 AM CST, 19 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
440 AM CST TUE NOV 27 2012

TXZ171>173-183>194-202>209-217>225-228-281045-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
440 AM CST TUE NOV 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Freeze Warnings in Texas, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.